MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRN00V
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during implantation of a preloaded multifocal intraocular lens (iol), resistance was encountered and the lens became stuck within the cartridge.The lens was not implanted, and a backup lens of the same model and diopter was used to complete the procedure.Unplanned sutures were required; however, it was indicated that sutures are not part of the physician¿s standard practice, and the reason for their use is unknown.The cartridge tip contacted the patient¿s right eye.No surgical delay, unplanned vitrectomy, or incision enlargement was reported.No patient injury (e.G., capsule tear) occurred, and the degree of resistance was not specified.Trypan blue was used on an as-needed basis and is not considered outside the standard of care.The patient fully recovered with no reported impact on daily activities.Directions for use were followed.Product return status is unknown and the lens was likely discarded post-procedure.Device preparation included filling the cartridge with balanced salt solution (bss) via the hydration port, and the lens was initially advanced by a surgical technician.Additional details, including the number of twists, timing prior to handpiece delivery, and storage duration, are unknown.No further information was provided.
 
Additional Manufacturer Narrative
Section a6: race: unknown, information was requested but not provided.Section d6a: if implanted, give date: not applicable, the lens was not implanted.Section d6b: if explanted, give date: not applicable, the lens was not implanted.Hence, not explanted.Device evaluation: the original folding carton was received inside a plastic bag.The patient sticker, implant notification card, and patient implant identification card was also received.No other product was received.Product evaluation was not performed because the complaint product has not been received.The complaint issue reported could not be confirmed.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search of complaints related to this production order (po) was performed.The search revealed that no other complaints were received for this po.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key25029750
Report Number3012236936-2026-000115
Device Sequence Number10260697
Product Code MFK
UDI-Device Identifier05050474810709
UDI-Public(01)05050474810709(17)271212
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRN00V
Device Catalogue NumberDRN00V0170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2026
Initial Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexFemale
Patient Weight60 KG
Patient EthnicityNon Hispanic